MAUDE Adverse Event Report: STRYKER SPINE-US REFLEX-HYBRID TEMPORARY FIXATION PIN LONG; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US REFLEX-HYBRID TEMPORARY FIXATION PIN LONG; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48510420
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Known Impact Or Consequence To Patient (2692)
Date of Event 05/07/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a hybrid fixation pin that was being used to hold the plate in place broke off in the patient.It was removed with a screw removal set.There are no reports of adverse health consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device was not returned, therefore device evaluation could not be completed.As such, there is no conclusion of the cause of the event.Since the lot number is unknown, no manufacturing records could not be reviewed.Possible root causes are hard bone quality of the patient, full pin tip, applying too much compressive torque on the inserter, not using the fixation pin inserter, or inserting the pin at an angle outside the specified range could lead to the failure mode of the device.

Brand Name
REFLEX-HYBRID TEMPORARY FIXATION PIN LONG
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7558621
Report Number0009617544-2018-00115
Device Sequence Number16459230
Product Code LXH
UDI-Device Identifier07613327270761
UDI-Public(01)07613327270761
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48510420
Device Catalogue Number48510420
Device Lot NumberN/A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/07/2018
Supplement Date Received by Manufacturer07/30/2018
Initial Report FDA Received Date05/31/2018
Supplement Report FDA Received Date08/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1